MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH VALVE TUBE, FOR HIQ+ HANDLE, SUCTION CHANNEL 8 MM, 1 PCS.; WA51181L

OLYMPUS WINTER & IBE GMBH VALVE TUBE, FOR HIQ+ HANDLE, SUCTION CHANNEL 8 MM, 1 PCS.; WA51181L
Model Number WA51181L
Medical Device Problem Codes Obstruction of Flow (2423); Poor Visibility (4072)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/30/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is ongoing.A supplemental report will be submitted when the investigation is completed or if additional information becomes available.
 
Event or Problem Description
It was reported that the subject device had the suction/irrigator handle getting stuck in the suction position during an abdominal laparoscopic procedure, causing the co2 in the patient's abdomen to get sucked out.This made the surgeons lose visibility multiple times.It also reduced surgical efficiency as they had to keep pausing to allow the abdomen to reinflate.There was minimal delay to the laparoscopic roux-en-y gastric bypass procedure.The device was replaced with a similar device.There were no reports of patient harm or serious injury.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the results of the final investigation.Updates fields: b5, d9, g3, h2, h3, h6 and h11.The device was returned to olympus for inspection.Based on the results of the investigation the customer allegation was confirmed.The irrigation/suction tube was attached and upon pressing on the irrigation/suction levers it was confirmed that the suction lever was stuck and not retracting back into its normal position.It was likely due to a component problem.Olympus will continue to monitor field performance for this device.
 
Event or Problem Description
No additional information received from customer.

Brand Name
VALVE TUBE, FOR HIQ+ HANDLE, SUCTION CHANNEL 8 MM, 1 PCS.
Common Device Name
WA51181L
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM   22045
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key22873161
Report Number9610773-2025-05284
Device Sequence Number10386865
Product Code GCJ
UDI-Device Identifier04042761052641
UDI-Public04042761052641
Combination Product (Y/N)N
PMA/510(K) Number
K923982
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberWA51181L
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/25/2025
Supplement Date Received by Manufacturer02/27/2026
Initial Report FDA Received Date08/22/2025
Supplement Report FDA Received Date03/03/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/09/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown